Rocky Mountain Journal of Mathematics

Global structure of positive solutions for problem with mean curvature operator on an annular domain

Xiaofei Cao, Guowei Dai, and Ning Zhang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We study the global structure of positive solutions of the following mean curvature equation in the Minkowski space \[ -\div \bigg (\frac {\nabla u}{\sqrt {1-\vert \nabla u\vert ^2}}\bigg )= \lambda f(x,u), \] on an annular domain with the Robin boundary condition. According to the behavior of $f$ near $0$, we obtain the existence and multiplicity of positive solutions for this problem.

Article information

Rocky Mountain J. Math., Volume 48, Number 6 (2018), 1799-1814.

First available in Project Euclid: 24 November 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 35B32: Bifurcation [See also 37Gxx, 37K50] 35B40: Asymptotic behavior of solutions 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]

Bifurcation mean curvature operator positive solution


Cao, Xiaofei; Dai, Guowei; Zhang, Ning. Global structure of positive solutions for problem with mean curvature operator on an annular domain. Rocky Mountain J. Math. 48 (2018), no. 6, 1799--1814. doi:10.1216/RMJ-2018-48-6-1799.

Export citation


  • R. Bartnik and L. Simon, Spacelike hypersurfaces with prescribed boundary values and mean curvature, Comm. Math. Phys. 87 (1982), 131–152.
  • C. Bereanu, P. Jebelean and P.J. Torres, Positive radial solutions for Dirichlet problems with mean curvature operators in Minkowski space, J. Funct. Anal. 264 (2013), 270–287.
  • ––––, Multiple positive radial solutions for a Dirichlet problem involving the mean curvature operator in Minkowski space, J. Funct. Anal. 265 (2013), 644–659.
  • E. Calabi, Examples of Berstein problems for some nonlinear equations, Proc. Sym. Global Analysis, University of California, Berkeley, 1968.
  • S.-Y. Cheng and S.-T. Yau, Maximal spacelike hypersurfaces in the Lorentz-Minkowski spaces, Ann. Math. 104 (1976), 407–419.
  • G. Dai, Bifurcation and positive solutions for problem with mean curvature operator in Minkowski space, Calc. Var. 55 (2016), 72.
  • ––––, Bifurcation and nonnegative solutions for problem with mean curvature operator on general domains, Indiana Univ. Math. J., /IUMJ/Preprints/7546.pdf.
  • K. Deimling, Nonlinear functional analysis, Springer-Verlag, New-York, 1987.
  • E.L. Ince, Ordinary differential equations, Dover Publications, Inc., New York, 1927.
  • R. Ma, H. Gao and Y. Lu, Global structure of radial positive solutions for a prescribed mean curvature problem in a ball, J. Funct. Anal. 270 (2016), 2430–2455.
  • K. Schmitt and R. Thompson, Nonlinear analysis and differential equations: An introduction, Univ. Utah Lect. Notes, University of Utah Press, Salt Lake City, 2004.
  • A.E. Treibergs, Entire spacelike hypersurfaces of constant mean curvature in Minkowski space, Invent. Math. 66 (1982), 39–56.
  • W. Walter, Ordinary differential equations, Springer, New York, 1998.